Texas, 2008Drought in Texas, November 1 to 30, 2008
November 1 to 30, 2008 · NWS CRP · 13 events in 13 counties and zones
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:18 PM CST, 42 minutes earlier.
Area forecast discussion, Oct 31, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 AM CDT SAT NOV 1 2008
.DISCUSSION...SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDS EXPECTED THRU 09Z. AFTER 09Z...EXPECT AREAS OF
MVFR/IFR CIGS/VSBYS TO DEVELOP ACROSS MUCH OF THE COASTAL
PLAINS...COASTAL BEND AND EASTERN BRUSH COUNTRY MAINLY ALONG AND
EAST OF A LINE FROM AGUILARES-COTULLA. VFR CONDITIONS TO RETURN
AREA-WIDE AFTER 14Z SATURDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 932 PM CDT FRI OCT 31 2008/
DISCUSSION...00Z CORPUS CHRISTI UPPER AIR SOUNDING SHOWS A DRY
NORTHWEST FLOW IN THE MID/UPPER LEVELS AS RIDGING ALOFT REMAINS
ANCHORED OVER MUCH OF THE SOUTHERN HIGH PLAINS...NEW
MEXICO...TEXAS AND OKLAHOMA. A WEAK SHORTWAVE TROUGH MOVING
THROUGH THE RIDGE IS PUSHING SOME HIGH CLOUDS ACROSS EASTERN NEW
MEXICO AND WEST TEXAS. WILL SEE SOME OF THESE HIGH CLOUDS DRIFT
ACROSS THE FORECAST AREA LATE TONIGHT/EARLY SATURDAY BUT THIS
CIRRUS WILL BE MUCH LESS EXTENSIVE AND THINNER THAN THE HIGH
CLOUDS THAT PASSED OVER THE REGION LAST NIGHT...AND WHICH MOST
LIKELY KEPT FOG GENERATION TO A RELATIVE MINIMUM. FOR TONIGHT
HOWEVER, ONSHORE FLOW-ENHANCED SURFACE DEW POINTS IN THE MID 50S
TO LOWER 60S, IN COMBINATION WITH MUCH BETTER EVAPORATIONAL COOLING
AND LIGHT WINDS, WILL LEAD TO EXTENSIVE FOG GENERATION OVER MUCH
OF THE FORECAST AREA. AT A MINIMUM, WILL SEE PATCHY FOG OVER ALL
OF THE COASTAL PLAINS AND BRUSH COUNTRY ALONG AND EAST OF A LINE
FROM COTULLA TO AGUILARES. FOG WILL BECOME LOCALLY DENSE IN AND
AROUND AN ALICE-BEEVILLE-VICTORIA TRIANGLE. FORECASTS SEEM TO
ALREADY TAKE ALL OF THIS INTO ACCOUNT SO WILL NOT MAKE ANY CHANGES
TO CURRENT PACKAGE.
PREV DISCUSSION... /ISSUED 642 PM CDT FRI OCT 31 2008/
DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
AVIATION...WATER VAPOR IMAGERY DEPICTS SIGNIFICANT DRYING ALOFT OVR
THE REGION...CONSISTENT WITH THE GFS PROG OF MID/UPPER SUBSIDENCE.
CONCUR WITH THE GFS PROG OF NEAR SFC MOIST CONDITIONS (ASSOCIATED
WITH PERSISTENT LGT ONSHORE FLOW) AND DRYING ALOFT RESULTING IN A
THERMODYNAMIC PROFILE CONDUCIVE TO AT LEAST PATCHY FOG AFT 09Z
SAT...WITH MVFR/IFR VISIBILITIES GENERALLY EAST OF US281.
PREV DISCUSSION... /ISSUED 251 PM CDT FRI OCT 31 2008/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE UPPER LEVEL
RIDGE ACROSS WEST TEXAS FLATTENS SOMEWHAT TO THE SOUTHEAST THROUGH
THE SHORT TERM AS AN UPPER LEVEL LOW CUTS OFF ACROSS THE NORTHERN
GULF. H85 RIDGE AXIS WILL REMAIN IN PLACE ACROSS SOUTH TEXAS
THROUGH THE SHORT TERM. THE RESULT OF ALL THIS WILL A PERSISTENT
WEATHER PATTERN THROUGH THE WEEKEND ACROSS SOUTH TEXAS WITH
RELATIVE WEAK WINDS...ESPECIALLY SATURDAY. CONDITIONS BETTER
EARLY SATURDAY MORNING AND AGAIN EARLY SUNDAY MORNING...THAN WAS
THE CASE THIS MORNING...FOR FOG DEVELOPMENT ACROSS THE INLAND
COASTAL PLAINS.
MOSTLY CLEAR SKIES AND LIGHT WINDS THIS EVENING FOR THE TRICK OR
TREATERS WITH TEMPS FALLING INTO AND THROUGH THE 70S. SUNSET THIS
EVENING IS AROUND 645 PM ACROSS THE COASTAL BEND AND 655 PM OUT
NEAR LAREDO. WAXING CRESCENT MOON WITH ONLY 7% ILLUMINATED...
MOONSET AROUND 830 PM.
LONG TERM (SUNDAY THROUGH FRIDAY)...A PROGRESSIVE SYNOPTIC PATTERN
WL PREVAIL THROUGH THE PD. A RDG AXIS IN CONTROL OF OUR WX ON SUN
AND MON WL WEAKEN AND PUSH EWD AS A POTENT PACIFIC S/WV PUSHES INTO
THE WESTERN UNITED STATES. THE DYNAMICS FROM THIS SYSTEM WL STAY TO
OUR NORTH ALTHOUGH IT WL DRAG A WK COLD FNT THROUGH THE CWA ON THU.
THE 00Z GFS SOLN AND BOTH THE 00Z AND 12Z ECMWF SOLNS HAD THE FNT
PUSHING WELL TO OUR SOUTH WITH DRIER AND COOLER CONDITIONS FOR
FRIDAY. THE NEWER GFS RUN HAS THE FNT STALLING ACROSS THE NRN
PORTIONS OF THE BRO CWA WITH AN INCREASED CHANCE OF RAIN FOR FRI.
WL DISCOUNT THIS LATTER SOLN FOR NOW GIVEN THAT THIS IS THE FIRST
RUN TO SHOW THIS AND IT IS INCONSISTENT WITH THE MORE PERSISTENT
SOLN FROM THE ECMWF MODEL. WL INSTEAD JUST GO WITH SLIGHT CHC POPS
FOR THU WITH FROPA GIVEN THAT THERE WL BE MARGINAL MOISTURE AND
BOUNDARY LYR CONVERGENCE IN PLACE ALONG AND AHEAD OF THE FNT. FOR
THE REMAINDER OF THE FCST...A SLOW WARMUP IS EXPECTED AS THE SFC RDG
AXIS SLOWLY MOVES EWD AND ALLOWS ONSHORE FLOW TO INCREASE EACH
DAY...PEAKING ON TUE AND WED. RAISED TEMPS FOR MON AND TUE SINCE IT
WAS UNCLEAR AS TO WHY THERE WOULD BE COOLER TEMPS THAN ON SUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 59 84 62 84 / 0 0 0 0 0
VICTORIA 84 56 84 58 84 / 10 0 0 0 0
LAREDO 86 64 87 64 87 / 0 0 0 0 0
ALICE 86 58 86 60 86 / 0 0 0 0 0
ROCKPORT 82 63 82 67 82 / 10 0 0 0 0
COTULLA 86 59 86 60 86 / 0 0 0 0 0
KINGSVILLE 85 58 85 61 85 / 0 0 0 0 0
NAVY CORPUS 82 64 82 67 82 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TE/81...SHORT TERM
JR/19...AVIATION
Hazardous weather outlook, Oct 31, 3:27 AM CST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CDT FRI OCT 31 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010930-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
427 AM CDT FRI OCT 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG IS EXPECTED THIS MORNING AROUND SUNRISE WITH THE
VISIBILITY LOWERING TO 1/4 MILE IN A FEW LOCATIONS AT
TIMES...MAINLY FROM ALICE TO VICTORIA. PATCHY FOG IS EXPECTED AGAIN LATE
TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/TMT
Drought, Aransas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Bee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Calhoun
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Duval
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Goliad
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Jim Wells
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, La Salle
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Live Oak
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, McMullen
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Nueces
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Refugio
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, San Patricio
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Victoria
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Strong Wind in California, November 1, 20081 death · 5 injured · $81,000 · 5 events
- Drought in Texas, November 1 to 30, 2008$85,000 · 2 events
- Drought in North Carolina, November 1 to 30, 200827 events
- Drought in Tennessee, November 1 to 30, 200820 events
- Drought in Wisconsin, November 1 to 30, 200815 events
- Drought in South Carolina, November 1 to 30, 200813 events
- Drought in California, November 1 to 30, 200811 events
- Drought in Virginia, November 1 to 30, 200810 events
- Drought in Hawaii, November 1 to 30, 20089 events
- Drought in Georgia, November 1 to 30, 20086 events
- Strong Wind and Heavy Rain in California, November 1 to 4, 2008$3,000 · 4 events
- Drought in Texas, November 1 to 30, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144831, 144832, 144833, 144834, 144835, 144836, 144837, 144838, 144839, 144840, 144841, 144842, 144843.